Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Nov, 2013, Volume 81, Issue 6

On the Testability of Identification in Some Nonparametric Models With Endogeneity
p. 2535-2559

Ivan A. Canay, Andres Santos, Azeem M. Shaikh

This paper examines three distinct hypothesis testing problems that arise in the context of identification of some nonparametric models with endogeneity. The first hypothesis testing problem we study concerns testing necessary conditions for identification in some nonparametric models with endogeneity involving mean independence restrictions. These conditions are typically referred to as completeness conditions. The second and third hypothesis testing problems we examine concern testing for identification directly in some nonparametric models with endogeneity involving quantile independence restrictions. For each of these hypothesis testing problems, we provide conditions under which test will have power no greater than size against alternative. In this sense, we conclude that no nontrivial tests for these hypothesis testing problems exist.

Log In To View Full Content

Journal News